Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 293, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 5, 1992, 10:10 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Sep 5, 1992, 10:10 PM CDT (03:10 UTC)
- Expired
- Sep 5, 1992, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Creek County, OK, Pawnee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3499 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 8:57 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 5, 8:57 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 855 PM CDT SAT SEP 5 1992 LN OF SVR STMS ALNG DRYLN CTN TO ADV SLOWLY TWD ERN OK THIS EVENING. PROFLRS SHOWING 30-40 KT INFLO AT H85 INTO STMS ACRS NC OK AND SC KS. ALOFT...VCI PROFLR INDICATING 65 KT FLOW AT H5 ENTERING WRN OK WHCH SHULD ONLY HELP TO SUSTAIN CONVXTN. VIGOROUS S/W MVNG OUT OF ERN CO INTO WRN KS AT 00Z ALSO WL RESULT IN MORE INSTABILITY AND THUS LIKELY CTNN OF STMS FOR SVL MORE HRS. STMS HAVE SHOWN VRY LTL MOVEMENT...BUT WITH INCRSNG FLO XPCT WHOLE LINE WL START TO MV EWD. THIS WL PUT FA UNDER THE GUN DURING THE NXT SVL HRS. AFTN PKG HAS MENTION OF SVR IN NRN ZONES TONIGHT AND SEE NO REASON TVO CHNG THIS. MINS MAY BE A LTL COOLER THAN FCST IF STMS MV INTO FA AND EVAP COOLING OCCURS. ATTM SEE NO REASON TO ADJUST. WL MAKE NO CHNGS TO LATER PDS OF FCST. .OK...NONE.
In the hours before
Special weather statement, Sep 5, 9:18 PM CDT, 52 minutes before
OKZ026-027-028-029-030-031-033-060415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 916 PM CDT SAT SEP 5 1992 ...SEVERE THUNDERSTORMS APPROACHING NORTHEAST OKLAHOMA... AT 905 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A BROKEN LINE OF SEVERE THUNDERSTORMS APPROACHING NORTHEAST OKLAHOMA. THE LINE EXTENDED FROM 20 MILES NORTH OF WINFIELD IN SOUTHCENTRAL KANSAS... TO 15 MILES WEST OF PONCA CITY...JUST SOUTH OF ELK CITY. LARGE HAIL...WINDS IN EXCESS OF 60 MILES AN HOUR...TORRENTIAL RAINFALL AND ISOLATED TORNADOES HAVE BEEN REPORTED WITH THESE THUNDERSTORMS. THIS LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO WESTERN OSAGE AND WESTERN PAWNEE COUNTIES AFTER 10 PM. PERSONS ACROSS NORTHEAST OKLAHOMA ARE ADVISED TO KEEP ABREAST OF THIS POTENTIALLY DANGEROUS WEATHER SITUATION. MONITOR NOAA WEATHER RADIO...LOCAL TV AND RADIO ROUTINELY. STAY TUNED TO THIS STATION FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. AS OF 915 PM NO WARNINGS ARE IN AFFECT FOR ANY COUNTIES IN NORTHEAST OKLAHOMA.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 52 min |
| Sep 5, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Sep 5, 11:04 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.